Arkansas, 2018

Flood in Arkansas, September 24 to 30, 2018

September 24 to 30, 2018 · NWS LZK · 1 event in 1 county or zone

Heavy rain in late September brought flooding to the Cache River at Patterson.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain in late September brought flooding to the Cache River at Patterson.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 24, 5:45 AM CST, 15 minutes earlier.

Area forecast discussion, Sep 24, 5:45 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
645 AM CDT Mon Sep 24 2018

.AVIATION...
Southerly flow continues to bring moisture into the area this
morning. Showers with isolated thunderstorms are expected through
the day and into tonight as the front near the Louisiana border
moves slowly northward. The front should be in north Arkansas by
this evening. IFR and MVFR conditions this morning should should
improve by late morning to VFR. Conditions will deteriorate again
tonight with low clouds and fog.

&&

.PREV DISCUSSION...(ISSUED 350 AM CDT Mon Sep 24 2018)
SHORT TERM...Today Through Tuesday Night
Southwest flow continues over Arkansas this morning with an upper
trough to the northwest. This upper trough will move southeast
through the Plains today and Tuesday. This southwest flow will
continue through Tuesday night.

Showers and a few thunderstorms continue to move north across
Arkansas this morning with moisture streaming north from the Gulf
of Mexico. Areas of fog also continue in most places. A nearly
stationary front remains along the Louisiana border this morning,
but will begin moving north today, and reach northern Arkansas
tonight. Rain and fog is expected along and near the front this
morning. Due to instability along the front, thunderstorms, though
isolated, will be noted along and near the front this afternoon
and evening. Severe thunderstorms are not anticipated at this
time. Another cold front will be moving into the northwest part of
the state Tuesday night. The rain chances will continue through
the short term period.

Warmer temperatures are expected today on the south side of the
front. Highs today will be in the mid 70s to mid 80s...then
widespread 80s for Tuesday. Lows tonight will be in the mid 60s to
lower 70s.

LONG TERM...Wednesday Through Sunday
A cold front will be moving south through the state at the start of
the long term period...with slight chance to chance POPs forecast.
Looks like coverage of SHRA/TSRA will be less widespread than
earlier indicated...with POPs lowered as a result. Even so...some
scattered SHRA/TSRA will remain possible. By late Wed into Thu...the
drier more stable air filtering into the state will result in lower
POPs across much of the CWA...though some lingering isolated
activity may be seen across the SRN sections as the front slows just
south of AR.

Temps early in the long term period will start off well below normal
due to precip chances and the cooler...post frontal airmass. By
Fri...the aforementioned cold front will lift back north as a warm
front...with warmer temps returning to the forecast. By the
weekend...an upper ridge will start expanding to the SE of the
region over the SERN CONUS...with temps warming to near or even just
above normal. Some SHRA/TSRA will still be possible over this
weekend...but looks like it will be more diurnally driven convection
with the upper ridge to the SE becoming more of an influence.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...51
Hazardous weather outlook, Sep 24, 3:09 AM CST, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
409 AM CDT Mon Sep 24 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250915-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
409 AM CDT Mon Sep 24 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and a few isolated thunderstorms will remain possible
today and tonight. The overall threat for hazardous weather will
remain low...but some locally heavy rainfall may be seen.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

Scattered showers and thunderstorms are forecast Tuesday through
Wednesday. While a strong storm or two will be possible...the threat
for seeing severe weather looks fairly low at this time. Some
locally heavy rainfall will be possible however. The threat for
hazardous weather through the rest of the period looks low at this
time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

51/62

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
September 24, 6:00 AM CST to September 30, 11:59 PM CST
Where
Woodruff County, 0.76 mi WSW of Riverside to 0.29 mi W of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.278, -91.243

Heavy rain brought flooding to the Cache River at Patterson for the latter part of September.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, September 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 787224.